New Mexico, 2007

Hail in New Mexico, June 28, 2007

June 28, 2007 · NWS ABQ · 1 event in 1 county or zone

Moisture continued to recycle, resulting in one report of large hail in Raton.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Moisture continued to recycle, resulting in one report of large hail in Raton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 28, 1:30 PM MST, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 28, 1:30 PM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT THU JUN 28 2007

.DISCUSSION...THUNDERSTORMS TAKE CENTER STAGE...FOLLOWED BY WARM
TEMPERATURES.

THUNDERSTORMS FIRING ALONG CENTRAL MOUNTAIN CHAIN AS WELL AS NW MTS
AND THE DIVIDE THIS AFTERNOON...IN LINE WITH 12Z MODELS.  SOUTHWARD
MOVING STORMS MEAN FAR ERN PLAINS NOT LIKELY TO SEE MUCH ACTION
EXCEPT FOR NE WHERE STORMS COULD ROLL IN FROM COLORADO LATER THIS
EVENING. IF GFS IS CORRECT...MCS WILL BEGIN IN CO AND MOVE ACROSS NE
HIGHLANDS INTO CENTRAL HIGHLANDS TONIGHT. SOME OF THESE STORMS COULD
BE STRONG WITH MARGINALLY SEVERE HAIL AND GUSTY WINDS...BUT MODEL
SHEAR PROFILES NOT IMPRESSIVE.  MID LEVEL SHORT WAVE COULD PROVIDE
NECESSARY IMPETUS FOR ADDITIONAL LIFT HOWEVER.

MEANWHILE IN THE WEST...STORM MOVEMENT IN THE NORTHWEST FIGURES TO
BE NW-SE...SHUTTING DOWN THE NW PLATEAU EARLY.  IN THE
SW...INCREASING SHEAR PROFILES COULD MEAN BETTER CHANCE FOR STRONGER
STORMS WITH GUSTY WINDS THIS EVENING. STORM MOVEMENT WILL GENERALLY
BE NE-SW THERE. CONSIDERING ALL OF THE ABOVE HAVE SHIFTED QPF
FARTHER WEST FROM HPC VERSION...WITH FOCUS RIGHT DOWN THE MIDDLE OF
THE CWFA. SANTA FE STANDS A DECENT CHANCE OF RAIN AGAIN TONIGHT AND
THE ABQ METRO MAY GET IN ON THE ACT WITH THE RIGHT COLLISIONS OF
BOUNDARIES.  EVENTUALLY...BULK OF STORMS WILL SETTLE INTO THE SC/SW
PART OF THE AREA. ANOTHER CANYON WIND INTO THE RIO GRANDE VALLEY
WILL BRING MORE MOISTURE TO WESTERN AREAS AND COULD FUEL LATE NIGHT
INTERACTIONS WITH ONGOING STORMS IN SW.  THEREFORE CANNOT COMPLETELY
RULE OUT A STORM IN CENTRAL NM AFTER MIDNIGHT.

FAIRLY SIMILAR SCENARIO FOR FRIDAY ALTHOUGH COVERAGE EXPECTED TO BE
A LITTLE LESS AS UPPER HIGH SLOWLY ENCROACHES UPON NM.  THIS TREND
WILL CONTINUE THROUGH THE WEEKEND WHEN POPS DWINDLE DOWN TO 10
PERCENT OR LESS. THE MAIN STORY THEN WILL BE WARM TEMPERATURES WITH
MORE LOCATIONS SEEING TRIPLE DIGITS AND SOME APPROACHING RECORD
HIGHS...ESPECIALLY IN THE WEST.

THE OTHER VARIABLE IN THE EQUATION IS THE UPPER LOW WHICH HAS
DRENCHED PARTS OF TEXAS FOR THE PAST SEVERAL DAYS. MODELS GENERALLY
SCOOT THIS LOW WSW...SOUTH OF BUILDING HIGH OVER CENTRAL ROCKIES.
THIS COULD INFLUENCE SE CWFA BY THE MIDDLE OF THE WEEK IF IT MOVES
AS QUICKLY AS ADVERTISED...WHICH IS STILL PRETTY SLOW.  MAIN EFFECTS
WOULD BE INITIAL SUBSIDENT AREA/WARM TEMPS...THEN INCREASED MOISTURE
AND POSSIBLE THUNDERSTORMS...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  96  59  98 /  10   5   5   5
GALLUP..........................  50  93  50  93 /   5   0   0   0
GRANTS..........................  52  91  53  93 /  30   5  10   5
GLENWOOD........................  59  95  61 100 /  30  10  10   5
CHAMA...........................  45  81  43  84 /  30  10  10  10
LOS ALAMOS......................  51  86  51  87 /  40  20  20  10
RED RIVER.......................  44  73  47  78 /  40  30  20  20
TAOS............................  48  86  50  89 /  40  20  20  10
SANTA FE........................  52  86  52  90 /  40  20  20  10
SANTA FE AIRPORT................  57  89  57  92 /  40  10  20  10
ESPANOLA........................  58  93  56  95 /  40  10  20  10
ALBUQUERQUE HEIGHTS.............  65  93  67  96 /  40  10  20   5
ALBUQUERQUE VALLEY..............  66  94  67  97 /  30  10  20   5
ALBUQUERQUE FOOTHILLS...........  63  92  64  95 /  40  10  20   5
ALBUQUERQUE WEST MESA...........  63  94  62  97 /  30  10  20   5
SOCORRO.........................  64  92  65  93 /  50  10  20   5
SANDIA PARK/CEDAR CREST.........  54  88  57  86 /  50  20  20  10
MORIARTY/ESTANCIA...............  59  87  61  88 /  50  20  30  10
CARRIZOZO.......................  61  88  64  90 /  50  10  30  10
RUIDOSO.........................  51  78  56  81 /  50  30  30  20
RATON...........................  51  84  51  89 /  30  10  10  10
LAS VEGAS.......................  52  81  53  86 /  40  20  20  10
ROY.............................  57  80  61  85 /  20   5  10   5
CLAYTON.........................  57  84  60  91 /  10   5   0   5
SANTA ROSA......................  63  88  66  90 /  20  10  20   5
TUCUMCARI.......................  61  90  63  94 /  10   5   5   5
FORT SUMNER.....................  63  89  65  89 /  20   5  10   5
CLOVIS..........................  61  86  63  91 /  10   5   5   5
PORTALES........................  61  86  63  91 /  10   5  10   5
ROSWELL.........................  63  92  66  95 /  20   5  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19
Hazardous weather outlook, Jun 28, 4:56 AM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
556 AM MDT THU JUN 28 2007

NMZ001>021-026-291200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
556 AM MDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...ANOTHER LINE OF STRONG THUNDERSTORMS IS EXPECTED TO
FORM AND MOVE SOUTHWARD ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN LATE THIS AFTERNOON THROUGH TONIGHT. THE STRONGER
STORMS COULD PRODUCE WIND GUSTS UP TO 55 MPH...HAIL AROUND ONE
HALF INCH IN DIAMETER...HEAVY RAIN AT RATES AROUND 1 INCH PER HOUR AND MINOR
FLOODING. A FEW STORMS MAY TURN SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

In the hours before

Special weather statement, Jun 28, 2:24 PM MST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 PM MDT THU JUN 28 2007

NMZ010-011-282200-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-
324 PM MDT THU JUN 28 2007

...STRONG THUNDERSTORM MOVING OVER SANTA FE COUNTY...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR LAMY. MOVEMENT WAS
SOUTHWEST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLISTEO AND LOS
CERRILLOS.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

19
Special weather statement, Jun 28, 2:27 PM MST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT THU JUN 28 2007

NMZ004-282200-
SANGRE DE CRISTO MOUNTAINS-
327 PM MDT THU JUN 28 2007

...STRONG THUNDERSTORM MOVING OVER THE SANGRE DE CRISTOS...

AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM
PILAR TO 8 MILES SOUTHEAST OF TRUCHAS. MOVEMENT WAS SOUTH AT 15
MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CHAMISAL...CORDOVA...COWLES...AND OJO SARCO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

19
Special weather statement, Jun 28, 3:33 PM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
433 PM MDT THU JUN 28 2007

NMZ010-011-282315-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-
433 PM MDT THU JUN 28 2007

...A CLUSTER OF STRONG THUNDERSTORMS MOVING OVER INTERSTATE 40
   BETWEEN TIJERAS AND MORIARTY...

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO
40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SEDILLO.
MOVEMENT WAS SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CEDRO...CHAMITA...EDGEWOOD...MORIARTY...SAN ANTONITO...SANDIA PARK
AND STANLEY.

LOCALLY MODERATE TO HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS
AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND
DITCHES. HAIL MAY COVER THE ROADS IN PLACES.
Special weather statement, Jun 28, 4:22 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
522 PM MDT THU JUN 28 2007

NMZ004-005-011-290015-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE
CRISTO MOUNTAINS-
522 PM MDT THU JUN 28 2007

...LINE OF STRONG THUNDERSTORMS MOVING FROM THE EASTERN SLOPES OF
   THE SANGRE DE CRISTO MOUNTAINS INTO THE NORTHEAST HIGHLANDS...

AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 12 MILES NORTH OF CIMARRON TO EL PORVENIR. MOVEMENT WAS SOUTH
TO SOUTHEAST AROUND 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLACK LAKE...BUENA
VISTA...CANON...CLEVELAND...EL TURQUILLO AND GALLINAS. PORTIONS OF
THE INTERSTATE 25 CORRIDOR WILL ALSO BE IMPACTED BY THESE STORMS.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

DPORTER

The radar

The Pueblo radar (KPUX), 175 km away, was scanning. The volume nearest the first event began at 23:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Colfax

When
June 28, 4:43 PM MST
Where
Colfax County, Raton
Measured
0.75 in hail
Reported by
Public
Coordinates
36.900, -104.430

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30767.